please, please, when prescribed medication from your doctor, read up on the drug your given. Read the side effects and know what you are taking.
My mother was recently prescribed Tramadol, a pain reliever.
She was apprehensive about taking it, because it is an opioid analgesic and she is not use to taking such medication.
She took one pill last night, around 6pm. Tramadol is only to be taken every 24 hours.
This AM, she awoke feeling nauseous, itchy, and her head feels like its ‘swimming’. She has a bad headache and vomited a few times this afternoon. Im laying in my parents bed with her because she wants me here.
This is what can happen to people who are opioid-naive.
My mom took one pill that was 200 mg in strength. Initially, a patient is only to take 100 mg of initial dose or tramadol then titrate up.
The doctor gave my mom trial packs. Each pill is worth 200 mg. My mom shouldnt have been given this high of dose to start, but since the pills are extended release, the doctor probably didnt realize it would be this hard on her system.
Always be vigilant when taking medication!